Alert archive / Texas / High Wind Watches in 2012
High Wind Watch 3, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind watch at Feb 27, 2012, 3:31 AM CST for 17 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 28, 2012, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2012, 3:31 AM CST (09:31 UTC)
- In effect from
- Feb 28, 2012, 11:00 AM CST
- Expired
- Feb 27, 2012, 2:56 PM CST
- In force
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 72 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3238 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WWUS74 KAMA 270931 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 331 AM CST MON FEB 27 2012 ...VERY WINDY CONDITIONS LIKELY ON TUESDAY ACROSS MOST OF THE PANHANDLES... OKZ001>003-TXZ001>014-016>018-272200- /O.NEW.KAMA.HW.A.0003.120228T1700Z-120229T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE 331 AM CST MON FEB 27 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * EVENT...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED ON TUESDAY ACROSS THE PANHANDLES...WITH EXCEPTION OF THE FAR SOUTHEASTERN TEXAS PANHANDLE. * TIMING...VERY STRONG WINDS WILL LIKELY DEVELOP BY LATE TUESDAY MORNING AND CONTINUE DURING THE AFTERNOON AND EVENING HOURS. WINDS WILL DIMINISH AFTER 8 PM CST. * IMPACTS...THESE STRONG WINDS WILL BE CAPABLE OF BLOWING TREE LIMBS AND POWER POLES DOWN. LAWN FURNITURE MAY ALSO BE BLOWN AROUND. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KNS
1 follow-up statement
600 WWUS74 KAMA 272056 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 256 PM CST MON FEB 27 2012 ...VERY WINDY CONDITIONS LIKELY ON TUESDAY ACROSS MOST OF THE PANHANDLES... OKZ001>003-TXZ001>014-016>018-280500- /O.UPG.KAMA.HW.A.0003.120228T1700Z-120229T0200Z/ /O.NEW.KAMA.HW.W.0004.120228T1700Z-120229T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE 256 PM CST MON FEB 27 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED ON TUESDAY ACROSS ALL BUT THE FAR SOUTHEASTERN TEXAS PANHANDLE. * TIMING...VERY STRONG WINDS WILL LIKELY DEVELOP BY LATE TUESDAY MORNING AND CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE DIMINISHING CONSIDERABLY AFTER 8 PM CST. * IMPACTS...THESE STRONG WINDS WILL BE CAPABLE OF BLOWING TREE LIMBS AND POWER POLES DOWN. LAWN FURNITURE MAY ALSO BE BLOWN AROUND. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...PARTICULARLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS SUCH AS INTERSTATE 27. BLOWING DUST MAY ALSO REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ015-019-020-280500- /O.NEW.KAMA.WI.Y.0007.120228T1700Z-120229T0200Z/ WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 256 PM CST MON FEB 27 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY. * EVENT...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED ON TUESDAY ACROSS THE FAR SOUTHEASTERN TEXAS PANHANDLE. * TIMING...VERY STRONG WINDS WILL LIKELY DEVELOP EARLY TUESDAY AFTERNOON BEFORE DIMINISHING CONSIDERABLY BY 8 PM CST. * IMPACTS...THESE STRONG WINDS WILL BLOW ABOUT LIGHT WEIGHT OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THE WINDS WILL ALSO MAKE DRIVING DIFFICULT AT TIMES...PARTICULARLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JACKSON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Feb 26, 11:51 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Feb 26, 11:51 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1151 PM CST SUN FEB 26 2012 .AVIATION... FOR THE 06Z TAFS...DETERIORATING CONDITIONS CAN BE EXPECTED AT ALL SITES. FOR KAMA...KEPT THE ARRIVAL OF MVFR CEILINGS AROUND 11Z...THOUGH COULD BE AS EARLY AS 09Z AND AS LATE AS 15Z. KEPT -DZ MENTION AFTER 17Z DUE TO HIGH CONFIDENCE OF OCCURRENCE. HAVE HIGH CONFIDENCE IFR CONDITIONS WILL DEVELOP 20-01Z AND LIFR CONDITIONS WILL DEVELOP AFTER 00Z. VLIFR CONDITIONS MAY DEVELOP AFTER 01Z. AT KDHT...MVFR CONDITIONS WILL DEVELOP 12-18Z AND IFR CONDITIONS WITH -DZ 21-03Z. LIFR OR LOWER CONDITIONS MAY DEVELOP AFTER 00Z...BUT DID NOT MENTION DUE TO LOW CONFIDENCE OF OCCURRENCE. AT KGUY...MVFR CONDITIONS WILL DEVELOP 20-01Z AND IFR CONDITIONS WITH -DZ 00-05Z. LIFR OR LOWER CONDITIONS MAY DEVELOP AFTER 02Z... BUT DID NOT MENTION DUE TO LOW CONFIDENCE OF OCCURRENCE. MBS && .PREV DISCUSSION... /ISSUED 1038 PM CST SUN FEB 26 2012/ UPDATE... DEW POINT TEMPERATURES ACROSS MOST OF THE PANHANDLES REMAIN IN THE SINGLE DIGITS BEHIND THE FRONT. EXPECT THESE VERY LOW DE POINT TEMPERATURES TO CONTINUE THROUGH TONIGHT AND MUCH OF TOMORROW UNTIL THE WINDS SHIFT TO SOUTHEASTERLY. THEREFORE...UPDATED TO LOWER DEW POINT TEMPERATURES THROUGH 18Z TOMORROW. JOHNSON PREV DISCUSSION... /ISSUED 317 PM CST SUN FEB 26 2012/ DISCUSSION... COLD FRONT EXPECTED TO STALL NEAR THE RED RIVER VALLEY WESTWARD INTO THE SOUTHERN PART OF THE TEXAS SOUTH PLAINS MONDAY AND MONDAY NIGHT...BEFORE LIFTING NORTH AS A WARM FRONT ON TUESDAY. UPSLOPE NORTHEASTERLY TO EASTERLY WINDS TONIGHT AND MONDAY WILL ALLOW PLENTY OF LOW LEVEL MOISTURE TO ADVECT INTO THE PANHANDLES. UPPER TROUGH SLOWER TO APPROACH THE PANHANDLES LATE MONDAY INTO TUESDAY NOW. THIS MAY DELAY THE ONSET OF SHOWERS AND POSSIBLE THUNDERSTORMS UNTIL MONDAY AFTERNOON...WITH THE CONVECTION POSSIBLY ENDING ON TUESDAY ESPECIALLY ACROSS THE EASTERN PANHANDLES. DEPENDING ON HOW MUCH PRECIPITATION OCCURS AND HOW SLOW THE PRECIP IS TO END WILL GREATLY DEPEND ON WHETHER ANY FIRE WEATHER CONCERNS WARRANTED FOR TUESDAY. WINDY TO VERY WINDY CONDITIONS TUESDAY BEHIND THE PACIFIC COLD FRONT AND A WIND ADVISORY OR HIGH WIND WATCH/WARNING MAY BE NEEDED FOR PARTS OF THE FORECAST AREA...MAINLY ON THE CAPROCK. ABOVE NORMAL AND DRY CONDITIONS AFTER TUESDAY THROUGH THURSDAY BEFORE ANOTHER COLD FRONT MOVES THROUGH THE PANHANDLES THURSDAY NIGHT. BREEZY TO WINDY CONDITIONS THURSDAY AHEAD OF THE FRONT AS THE PRESSURE GRADIENT TIGHTENS UP DUE TO SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES DEEPENING. NEAR OR SLIGHTLY BELOW SEASONABLE CONDITIONS AND CONTINUED DRY BEHIND THE FRONT FRIDAY AND SATURDAY AS SURFACE HIGH BUILDS INTO THE PANHANDLES. SCHNEIDER FIRE WEATHER... ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY IN THE WAKE OF A PACIFIC COLD FRONT WHICH WILL CAUSE STRONG DOWNSLOPING WESTERLY TO SOUTHWESTERLY WINDS ALONG WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES AROUND 15 TO 20 PERCENT. DOWNSLOPING SOUTHWESTERLY WINDS WILL INCREASE AGAIN ON THURSDAY AS MINIMUM AFTERNOON HUMIDITIES FALL TO AROUND 5 TO 15 PERCENT. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/16
Hazardous weather outlook, Feb 26, 7:05 PM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 705 PM CST SUN FEB 26 2012 OKZ001>003-TXZ001>020-271200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 705 PM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN AND CENTRAL TEXAS PANHANDLE...AND THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE MONDAY NIGHT INTO TUESDAY MORNING. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. STRONG WEST TO SOUTHWEST WINDS WILL LIKELY REACH ADVISORY LEVELS OVER MUCH OF THE PANHANDLES ON TUESDAY...AND MAY REACH HIGH WIND WARNING CRITERIA IN SOME LOCATIONS. THESE STRONG WINDS...ALONG WITH LOW RELATIVE HUMIDITY LEVELS...MAY LEAD TO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY DUE TO BREEZY TO WINDY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY AND THURSDAY. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:36 AM CST | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 24 hr |
| Feb 27, 2:56 PM CST | High Wind Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 11 more | 29 hr |
| Feb 27, 2:56 PM CST | Wind Advisory | AMA | Collingsworth, Donley, Wheeler | 29 hr |
| Feb 27, 3:05 PM CST | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 29 hr |
Nearby
High Wind Watches in Texas, 2012High Wind Watches in Oklahoma, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.